MAUDE Adverse Event Report: MEDLINE RENEWAL ETHICON; HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM

MEDLINE RENEWAL ETHICON; HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Catalog Number HAR36MRH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the teflon pad on the distal jaw of the reprocessed ethicon harmonic ace®+ shears, w/o adaptive tissue technology 36cm, fell off into patient's surgical site.The procedure being done is unknown.No information was provided on how the teflon pad was retrieved from the patient's surgical site.Medical intervention was reportedly required and the patient needed additional anesthesia as a result of the incident.There was no reported serious injury related to this event.Due to the reported event and medical intervention required, this medwatch is being filed.The sample was returned for evaluation and the complaint was confirmed.A potential root cause of the device failure is over-use by the end user.A definitive root cause could not be determined at this time.A review of the device history record was performed for the reported lot and this indicated that all processes were conducted as required at the time the lot was processed.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the teflon pad on the distal jaw of the reprocessed ethicon harmonic ace®+ shears fell off into patient/surgical site.

Brand Name
ETHICON
Common Device Name
HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8798050
Report Number3032391-2019-00017
Device Sequence Number18912071
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36MRH
Device Lot Number415586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;